MAUDE Adverse Event Report: K2M, INC. MESA SMALL STATURE SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM

K2M, INC. MESA SMALL STATURE SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 3011-H45500
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The subject product has not been returned for evaluation.Investigation is still in process.When investigation is complete, k2m inc.Will file a supplemental report indicating the findings.In situ.
 
Event or Problem Description
On (b)(6) 2017 it was reported to k2m, inc.That a patient presented with a possible rod slip.The patient reportedly had a possible rod slip approximately 7 months post-op.Patient has not been revised at this time.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.A review of all applicable material, inspection, manufacturing, and distribution records according to the description of the product(s) used was conducted.All records revealed that all product(s) lots were manufactured within specifications and distributed in accordance with all operating procedures.Review of parts and events suggest the right side 4.5mm rod slipped cephalad from the construct iliac screw.The cephalad end of the rod could not be confirmed as a fatigue or instantaneous fracture due to the rubbing wear to the rod end face.Fluoro sequences indicate rod disengagement occurred prior to rod fracture.This sequence and absence of supporting screws at the cephalad adjacent level suggest the event rod experienced excessive loading at the l3-l4 level.Small rod size (4.5mm) related to patient size and weight could contribute to premature rod slip.
 
Event or Problem Description
On (b)(6) 2017 it was reported to k2m, inc.That a patient presented with a possible rod slip and fracture.The patient reportedly had a possible rod slip and fracture approximately 7 months post-op.Patient was revised (b)(6) 2017.

Brand Name
MESA SMALL STATURE SPINAL SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6657465
Report Number3004774118-2017-00067
Device Sequence Number1286048
Product Code KWP
UDI-Device Identifier10888857047204
UDI-Public10888857047204
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K133944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number3011-H45500
Device Lot NumberBLTX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer05/22/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date08/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR